Alert archive / Oklahoma / Frost Advisories in 2008
Frost Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 4, 2008, 3:49 PM CDT for 4 counties in Arkansas; 9 counties in Oklahoma. It took effect at Apr 5, 2008, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 3:49 PM CDT (20:49 UTC)
- In effect from
- Apr 5, 2008, 1:00 AM CDT
- Expired
- Apr 5, 2008, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 042049 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 349 PM CDT FRI APR 4 2008 ARZ001-002-010-011-OKZ054>058-061>063-068-069-050500- /O.NEW.KTSA.FR.Y.0003.080405T0600Z-080405T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 349 PM CDT FRI APR 4 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT RESULTING IN A CLEAR CALM NIGHT. TEMPERATURES WILL FALL INTO THE 30 TO 35 DEGREE RANGE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS74 KTSA 050219 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 919 PM CDT FRI APR 4 2008 ARZ001-002-010-011-OKZ054>058-061>063-068-069-051030- /O.CON.KTSA.FR.Y.0003.080405T0600Z-080405T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 919 PM CDT FRI APR 4 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT RESULTING IN A CLEAR CALM NIGHT. TEMPERATURES WILL FALL INTO THE 30 TO 35 DEGREE RANGE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY MORNING. TEMPERATURES WILL FALL INTO THE 30S IN MANY LOCATIONS EVEN IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THE NORMALLY COLDER LOCATIONS IN THESE AREAS COULD EXPERIENCE SOME PATCHES OF LIGHT FROST EARLY SATURDAY MORNING AS WELL BUT SHOULD NOT BE NEARLY AS WIDESPREAD AS IN THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KTSA 050955 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 455 AM CDT SAT APR 5 2008 ARZ001-002-010-011-OKZ054>058-061>063-068-069-051400- /O.CON.KTSA.FR.Y.0003.000000T0000Z-080405T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 455 AM CDT SAT APR 5 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. TEMPERATURES HAVE FALLEN INTO THE MID 30S OVER MOST OF THE ADVISORY AREA...WITH A FEW SPOTS NEAR FREEZING. TEMPERATURES ARE EXPECTED TO QUICKLY WARM THIS MORNING...WITH READINGS IN THE 40S BY MID MORNING. $$
000 WWUS74 KTSA 051355 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 855 AM CDT SAT APR 5 2008 .SCATTERED TO WIDESPREAD FROST WAS COMMON OVER PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING. MINIMUM TEMPERATURES WERE AROUND 32 DEGREES IN SOME LOCATIONS IN NORTHEASTERN OKLAHOMA...AND AROUND 32 DEGREES IN BENTON..CARROLL...AND WASHINGTON COUNTIES IN NORTHWEST ARKANSAS. ARZ001-002-010-011-OKZ054>058-061>063-068-069-051500- /O.EXP.KTSA.FR.Y.0003.000000T0000Z-080405T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE... PRYOR...JAY...TAHLEQUAH...STILWELL 855 AM CDT SAT APR 5 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES... DELAWARE...CHEROKEE...ADAIR. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 4, 3:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 4, 3:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT FRI APR 4 2008
.DISCUSSION...
CLOUDS HAVE BEGUN TO CLEAR MORE RAPIDLY THIS AFTERNOON AND THIS
TREND SHOULD CONTINUE WITH ALL AREAS BECOMING CLEAR EARLY THIS
EVENING. IT WILL BE A CHILLY NIGHT AND WILL ISSUE A FROST ADVISORY
FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
TYPICAL COLD SPOTS WILL LIKELY DROP A BIT BELOW FREEZING BUT THE
FREEZING TEMPERATURES WILL NOT BE WIDESPREAD ENOUGH FOR A FREEZE
WARNING.
THE WEEKEND LOOKS VERY NICE AS SOUTHERLY WINDS RETURN. SOME
CLOUDINESS WILL APPEAR BY SUNDAY AS A WEAK FRONTAL BOUNDARY SAGS
DOWN TOWARDS THE AREA BUT MOISTURE APPEARS TOO LIMITED FOR
PRECIPITATION AS THIS FRONT MOVES INTO THE AREA SUNDAY NIGHT.
HAVE FOLLOWED A BLEND OF THE GFS AND ECMWF IN THE EXTENDED. THE
FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE AREA MONDAY AND
MONDAY NIGHT AS A STRONG UPPER LEVEL SYSTEM APPROACHES. THIS WILL
SET THE STAGE FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY
NIGHT INTO EARLY TUESDAY.
ANOTHER SYSTEM WILL AFFECT THE AREA DURING THE LATTER HALF OF THE
WEEK. A MORE SOUTHERLY TRACK MAKES THIS ONE LOOK LIKE MORE OF A
HEAVY RAIN PRODUCER THAN SEVERE WEATHER. FRIDAY LOOKS QUITE CHILLY
WITH RAIN AND CLOUDS PERSISTING FOLLOWING THE PASSAGE OF THE FRONTAL
BOUNDARY.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS EXCEPT
WENT A BIT WARMER THAN GUIDANCE SUNDAY PER THE UKMET.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 38 70 49 77 / 0 0 0 10
FSM 37 70 45 75 / 0 0 0 10
MLC 38 70 50 75 / 0 0 0 10
BVO 33 70 45 77 / 0 0 0 10
FYV 29 66 41 71 / 0 0 0 10
BYV 32 66 41 70 / 0 0 0 10
MKO 37 70 45 75 / 0 0 0 10
MIO 35 68 46 72 / 0 0 0 10
F10 37 70 48 76 / 0 0 0 10
HHW 39 70 48 75 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 1 AM SATURDAY TO 9 AM SATURDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ068-
OKZ069.
AR...FROST ADVISORY FROM 1 AM SATURDAY TO 9 AM SATURDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...23
LONG TERM....05
PLATEIn the hours before
Local storm report, Apr 4, 11:59 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 SE STRICKLER 35.76N 94.22W
04/03/2008 E0.75 INCH WASHINGTON AR PUBLIC
0419 PM HAIL WEBBERS FALLS 35.51N 95.13W
04/03/2008 E0.75 INCH MUSKOGEE OK PUBLIC
0659 PM HAIL 14 ESE PITTSBURG 34.64N 95.62W
04/03/2008 E0.75 INCH PITTSBURG OK PUBLIC
0707 PM HAIL MULBERRY 35.50N 94.05W
04/03/2008 E0.75 INCH CRAWFORD AR PUBLIC
0741 PM HAIL GAY 33.95N 95.62W
04/03/2008 E1.00 INCH CHOCTAW OK PUBLIC
0850 PM HAIL 1 S HITCHITA 35.51N 95.75W
04/03/2008 E0.75 INCH MCINTOSH OK PUBLIC
0930 PM FLASH FLOOD GREENWOOD 35.22N 94.26W
04/03/2008 SEBASTIAN AR EMERGENCY MNGR
SEVERAL WATER RESCUES DUE TO HIGH WATER OVER ROADWAY
1000 PM FLASH FLOOD MULBERRY 35.50N 94.05W
04/03/2008 CRAWFORD AR PUBLIC
SEVERAL SECONDARY ROADS FLOODED DUE TO HEAVY RAIN
1000 PM FLASH FLOOD GREENWOOD 35.22N 94.26W
04/03/2008 SEBASTIAN AR LAW ENFORCEMENT
SEVERAL SECONDARY ROADS FLOODED DUE TO HEAVY RAIN
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 59 min |
| Apr 3, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 64 min |
| Apr 3, 9:29 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 4 hr |
| Apr 3, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 56 min |
| Apr 3, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Apr 3, 8:13 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Apr 3, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 35 min |
| Apr 3, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 37 min |
| Apr 4, 12:34 AM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| Apr 4, 12:46 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 59 min |
Nearby
Frost Advisories in Oklahoma, 2008Frost Advisories in Arkansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.